It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acid Reflux / GERD Message Board


Acid Reflux / GERD Board Index


Hi all,

I had previously been on Nexium for 2.5 years. I quit the first time at the beginning of this year. I did it "cold turkey," and was successfully off of it for almost 3 months. I went through hell for 2 weeks since I quit all at once, and then things started to get more tolerable. What I did remember was that I felt great without it...Up until the end. Not sure what the symptoms were, but I was forced to go back on it.

Second time quitting was a couple months ago. I again tried to quit cold turkey...Much like the first time, it was hell...but this time it was a lot harder and took longer. Eventually, I found that I couldn't do it.

As of right now, I am trying to quit again, but this time I'm taking a different approach, and am trying to taper down. I switched from Nexium to Prilosec a few months ago. In general, my approach has been taking a few of the micro-pellets out of each pill, and then getting adjusted to the new dosage. I started at 20 mg/day, and then worked my way down to 5 mg/day. I haven't been going from 20 to 15 to 10, etc....I've literally been going mg by mg, and taking one pellet/mg out at a time. Once I do that, I take a few days to get adjusted, and then when I level off, I lower another mg.

I honestly feel like if you're trying to quit, you really have to taper down, and it shouldn't be an option. When your esophagus gets inflamed by acid, I truly believe that it can screw up your LES valve, and lengthen the process unnecessarily, and when you quit, the rebound acid can be so bad, that it can really inflame your esophagus very badly; you need to have a "tolerable" amount of rebound. With that tolerable amount of reflux, I've been most successful at combating it with tums and actually baking soda mixed with a lot of water. I know that pepcid AC and zantac shouldn't have a rebound effect, but I subjectively feel like my acid is worse after I take them (even though they initially help a bit).

Anyway, I've been doing this too many times to celebrate early. Rebound acid from cutting back PPI's is like a wave way out at sea...You might feel good for a while when you cut back, but eventually it can hit you really hard. Also, when you take more PPI's, that's also like a wave, in the sense that you'll have to wait a while for it to come and give you relief. Hopefully, some can find this thread useful. I'm really hoping that I can quit this time, and will be sure to update my status for you all.





All times are GMT -7. The time now is 08:27 PM.





Site owned and operated by HealthBoards.comô
© 1998-2018 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!